Alert archive / Montana / Winter Storm Watches in 2021
Winter Storm Watch 4, NWS Great Falls, MT
NWS Great Falls, MT issued this winter storm watch at May 17, 2021, 1:55 AM MDT. It took effect at May 19, 2021, 6:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 17, 2021, 1:55 AM MDT (07:55 UTC)
- In effect from
- May 19, 2021, 6:00 PM MDT
- Expired
- May 18, 2021, 2:36 PM MDT
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
048 WWUS45 KTFX 170755 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 155 AM MDT Mon May 17 2021 MTZ009-014-048-180000- /O.NEW.KTFX.WS.A.0004.210520T0000Z-210522T1800Z/ Northern Rocky Mountain Front-Central and Southern Lewis and Clark-Southern Rocky Mountain Front- Including the cities of Lincoln, Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, MacDonald Pass, Rogers Pass, and Flesher Pass 155 AM MDT Mon May 17 2021 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH SATURDAY MORNING... * WHAT...Heavy snow possible. Total snow accumulations of 6 to 18 inches possible. Highest accumulations will be at and above pass level. * WHERE...Northern Rocky Mountain Front, Southern Rocky Mountain Front and Central and Southern Lewis and Clark Counties. The Winter Storm Watch does not include the Helena Valley and the Lincoln area. * WHEN...From Wednesday evening through Saturday morning. * IMPACTS...Travel could be very difficult to impossible. The hazardous conditions could impact the Wednesday evening and Thursday morning commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ ML
4 follow-up statements
583 WWUS45 KTFX 171959 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 159 PM MDT Mon May 17 2021 MTZ009-014-048-180400- /O.EXT.KTFX.WS.A.0004.210520T0000Z-210522T0000Z/ Northern Rocky Mountain Front-Central and Southern Lewis and Clark-Southern Rocky Mountain Front- Including the cities of Lincoln, Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, MacDonald Pass, Rogers Pass, and Flesher Pass 159 PM MDT Mon May 17 2021 ...WINTER STORM WATCH NOW IN EFFECT FROM WEDNESDAY EVENING THROUGH FRIDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 6 to 18 inches possible. Highest accumulations will be at and above pass level. * WHERE...Northern Rocky Mountain Front, Southern Rocky Mountain Front and Central and Southern Lewis and Clark Counties. The Winter Storm Watch does not include the Helena Valley and the Lincoln area. * WHEN...From Wednesday evening through Friday afternoon. * IMPACTS...Travel could be very difficult to impossible. The hazardous conditions could impact the Wednesday evening and Thursday morning commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ TP
150 WWUS45 KTFX 180246 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 846 PM MDT Mon May 17 2021 MTZ009-014-048-181115- /O.CON.KTFX.WS.A.0004.210520T0000Z-210522T0000Z/ Northern Rocky Mountain Front-Central and Southern Lewis and Clark-Southern Rocky Mountain Front- Including the cities of Lincoln, Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, MacDonald Pass, Rogers Pass, and Flesher Pass 846 PM MDT Mon May 17 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH FRIDAY AFTERNOON... * WHAT...Moderate to heavy snow possible. Total snow accumulations of 2 TO 5 inches possible at lower elevations, with 5 to 11 inches possible in the mountains. * WHERE...Northern Rocky Mountain Front, Southern Rocky Mountain Front and Central and Southern Lewis and Clark Counties. * WHEN...From Wednesday evening through Friday afternoon. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the Wednesday evening and Thursday morning travel times. * ADDITIONAL DETAILS...Slushy snow accumulation and reduced visibility can be expected, especially during the overnight and early morning hours. This does not include the city of Helena. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ RG
931 WWUS45 KTFX 180751 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 151 AM MDT Tue May 18 2021 MTZ009-014-048-182200- /O.CON.KTFX.WS.A.0004.210520T0000Z-210522T0000Z/ Northern Rocky Mountain Front-Central and Southern Lewis and Clark-Southern Rocky Mountain Front- Including the cities of Lincoln, Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, MacDonald Pass, Rogers Pass, and Flesher Pass 151 AM MDT Tue May 18 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH FRIDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 6 to 14 inches possible, except lower accumulations of 2 to 5 inches possible at lower elevations. * WHERE...Northern Rocky Mountain Front, Southern Rocky Mountain Front and Central and Southern Lewis and Clark Counties. The Winter Storm Watch does not include the Helena Valley. * WHEN...From Wednesday evening through Friday afternoon. * IMPACTS...Travel could be very difficult to impossible. The wet character of the snow combined with breezy conditions may cause power outages and tree damage. * ADDITIONAL DETAILS...Slushy snow accumulation and reduced visibility can be expected, especially during the overnight and early morning hours. This does not include the city of Helena. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ CC
033 WWUS45 KTFX 182036 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 236 PM MDT Tue May 18 2021 MTZ009-048-191100- /O.UPG.KTFX.WS.A.0004.210520T0000Z-210522T0000Z/ /O.NEW.KTFX.WS.W.0003.210520T0300Z-210521T1500Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including the cities of Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, and Augusta 236 PM MDT Tue May 18 2021 ...WINTER STORM WARNING IN EFFECT FROM 9 PM WEDNESDAY TO 9 AM MDT FRIDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 8 inches at lower elevations, and 8 to 15 inches in the mountains. Isolated higher amounts. * WHERE...Northern Rocky Mountain Front and Southern Rocky Mountain Front. * WHEN...From 9 PM Wednesday to 9 AM MDT Friday. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. * ADDITIONAL DETAILS...Visibility will be reduced below one half mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not touch downed lines and report any power outages to your electric company. Travel is highly discouraged due to slick roadways and the possibility of downed trees and power lines. && $$ MTZ014-191100- /O.UPG.KTFX.WS.A.0004.210520T0000Z-210522T0000Z/ /O.NEW.KTFX.WW.Y.0034.210520T0300Z-210521T1500Z/ Central and Southern Lewis and Clark- Including the cities of Rogers Pass, MacDonald Pass, Lincoln, and Flesher Pass 236 PM MDT Tue May 18 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM WEDNESDAY TO 9 AM MDT FRIDAY... * WHAT...Snow expected. Total snow accumulations 1 to 4 inches at lower elevations, and 5 to 10 inches in the mountains. * WHERE...Central and Southern Lewis and Clark County. * WHEN...From 9 PM Wednesday to 9 AM MDT Friday. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared for slippery roads. Slow down and use caution while driving. Do not touch downed lines and report any power outages to your electric company. && $$ MTZ010-044>046-049-191100- /O.NEW.KTFX.WW.Y.0034.210520T0300Z-210520T1500Z/ Eastern Glacier-Toole-Liberty-Eastern Pondera-Eastern Teton- Including the cities of Brady, Shelby, Whitlash, Fairfield, Cut Bank, Dutton, Chester, Conrad, and Sunburst 236 PM MDT Tue May 18 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM WEDNESDAY TO 9 AM MDT THURSDAY... * WHAT...Wet snow expected. Total snow accumulations 3 to 6 inches. * WHERE...Eastern Glacier, Eastern Pondera, Eastern Teton, Liberty and Toole Counties. * WHEN...From 9 PM Wednesday to 9 AM MDT Thursday. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. * ADDITIONAL DETAILS...Visibility will be reduced below one half mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared for slippery roads. Slow down and use caution while driving. Do not touch downed lines and report any power outages to your electric company. && $$ MTZ012-050-191100- /O.NEW.KTFX.WW.Y.0034.210520T0300Z-210520T1500Z/ Cascade-Judith Basin- Including the cities of Raynesford, Stanford, Cascade, Great Falls, Belt, and Hobson 236 PM MDT Tue May 18 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM WEDNESDAY TO 9 AM MDT THURSDAY... * WHAT...Wet snow expected. Total snow accumulations 1 to 3 inches at lower elevations, and 4 to 8 inches in the mountains. * WHERE...Cascade and Judith Basin Counties. * WHEN...From 9 PM Wednesday to 9 AM MDT Thursday. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared for slippery roads. Slow down and use caution while driving. && $$ MTZ052-191100- /O.NEW.KTFX.WW.Y.0034.210520T0300Z-210520T1500Z/ Jefferson- Including the cities of Boulder, Elk Park Pass, Boulder Hill, Montana City, and Whitehall 236 PM MDT Tue May 18 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM WEDNESDAY TO 9 AM MDT THURSDAY... * WHAT...Wet snow expected. Total snow accumulations 1 to 3 inches. Isolated higher amounts in the mountains. * WHERE...Jefferson County. * WHEN...From 9 PM Wednesday to 9 AM MDT Thursday. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared for slippery roads. Slow down and use caution while driving. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this winter storm watch went out at May 16, 10:42 PM MDT, 3 hours 13 minutes earlier.
Area forecast discussion, May 16, 10:42 PM MDT, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1042 PM MDT Sun May 16 2021 ...Aviation Section Updated... .UPDATE... No major changes needed this period. Mainly just tweaked immediate T/Td/RH based on current conditions and trends, and minor tweaks overnight. Aside from some thinning mid/upper clouds over north- central MT, it should be a clear night with fairly light winds and lows mostly in the 40s. -Kredensor && .SYNOPSIS... High pressure over the region will maintain above normal temperatures through Tuesday, with just a slight chance of showers and thunderstorms mainly over the mountains each day. A major pattern change to widespread cooler and wetter conditions develops mid- week and lasts through next weekend. && .AVIATION... 1042 PM MDT Sun May 16 2021 (17/06Z TAF period) VFR conditions with mostly clear skies and light winds will generally continue through at least the next 24 hours across the region under a high pressure ridge. An isolated shower or thunderstorm is possible over the central and southwest Montana mountains Monday afternoon, but with moisture quite limited confidence is too low to mention at any terminals. Winds will increase with daytime mixing north and west of Great Falls by Monday afternoon, with greatest impacts at KCTB. Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PREV DISCUSSION... /ISSUED 525 PM MDT Sun May 16 2021/ Dry air and a mid-level capping inversion associated with a broad upper level ridge will maintain mostly clear skies over the region today and tomorrow. A few afternoon showers are possible over the higher terrain along the Southern MT/ID state line. Increasing southwesterly mid-level flow over northwestern parts of north-central Montana will result in increasing winds for Monday. Accompanied by very dry mid-level air, expect very warm temperatures and low humidity across the region. In fact, record highs for May 17th may be approached in some areas, with highs in the 80s across the plains and most southwest valleys. A few showers and thunderstorms will be possible over the central and southwest Montana, but coverage should be quite isolated by limited available moisture. Temperatures begin to trend a bit lower on Tuesday as the axis of the ridge shifts eastward and an upper level low begins to approach the west coast. While winds will remain generally light, a few rain showers will be possible on Tuesday. As the upper level low slides down the West Coast of Canada on Wednesday, some Pacific moisture will begin to work into the area, which will allow for more widespread rain and thunderstorm chances, especially in Southwestern Montana. As we get into the second half of next week, this upper level low will gradually move through the Pacific Northwest, Great Basin, and then eventually through Montana next weekend. Model ensembles have come into better agreement on this progression over the last few model cycles. Widespread beneficial rains are likely over a 5-day period from Wednesday through next Sunday. There is also the potential for mountain snow, and even some potential for minor accumulating snow reaching down into some lower elevations of north-central and west-central Montana at times, though confidence is low at this point in time. Rises on rivers and streams would also be possible, though with low confidence on any potential flood concerns. Stay tuned. && .PRELIMINARY POINT TEMPS/POPS... GTF 46 84 49 78 / 0 0 0 10 CTB 45 80 47 67 / 0 0 0 0 HLN 48 84 51 79 / 0 0 10 10 BZN 41 80 45 80 / 0 10 0 20 WYS 31 72 33 71 / 10 10 10 20 DLN 41 78 44 76 / 0 10 10 10 HVR 49 86 51 81 / 0 0 0 10 LWT 44 80 49 78 / 0 0 0 20 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && http://www.weather.gov/greatfalls
Nearby
Winter Storm Watches in Montana, 2021Every winter storm watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.